Often in minor health-related issues, we start taking over-the-counter medicines without consulting with an experienced physician. Often we also recover from the issues, and in some cases, we start suffering from some severe issues.
The reason behind this can be the dangerous effects of mixing and combining drugs. However, if we do not take different types of drugs at the same time, we might drink alcoholic beverages while we are under medication.
It can have some severe effects on our health. In this case, the best thing you can do is go to a detox center, after knowing the details from https://www.gallusdetox.com/locations/colorado/denver-detox-center/.
Effects Of Mixing And Combining Drugs
The effects of mixing and combining multiple drugs usually depend on the type and amount of drug you have taken. Mixing stimulants can not only make you super high but also can cause heart attacks.
Here are some of the dangerous effects of mixing and combining different types of drugs.
- Respiratory failure.
- Suppressed breathing.
- Liver damage and failure.
- Stomach bleeding.
- Heart problems.
- Brain damage.
Apart from that, there are also some behavioral issues, which can be noticed as the results of mixing drugs. Anxiety, depression, and mental health disorder are some of them.
Health Dangers Of Combining And Mixing Drugs
Almost every one of us is under some of the other types of medications. Apart from that, sometimes for some minor health issues, like cough, cold, headache, often we take some medications. So, with or without the knowledge, we might accidentally mix and combine drugs.
Here are the major health dangers of some particular types of drugs.
Suppose you are going to undergo surgery, and for that, the doctor has to apply an anesthetic in order to calm you unconscious. The main component here is Propofol. Often it reacts with alcohol if you have a drinking habit and can cause severe dangers to your health.
Apart from that, some sedatives for gases like enflurane and halothane might also cause some greater damage to the liver as a result of chronic alcohol consumption.
Mixing antibiotics with alcohol is one of the most common mistakes most people make. Here are some awful side effects of combining linezolid with alcohol.
- Rapid heart rate.
- Migraine headache.
If you are under the prescription of doxycycline, another antibiotic, and drink alcohol, it might reduce the effect of the medicines, and it will not be able to treat the disease.
In order to reduce coagulation in the blood, anticoagulation is used. Warfarin is the most commonly prescribed drug here. Acute alcohol consumption can actually improve the effectiveness of this anticoagulant.
As a result, the blood of the person who is under this medication becomes dangerously thin. Eventually, it increases the chances of fatal hemorrhaging.
If you are already depressed, alcohol can make the symptoms worse. However, it is also one of the most common fatal drug mixing and combinations. MAOI or monoamine oxidase inhibitors is an antidepressant that can dangerously increase blood pressure if consumed with alcohol.
Eventually, that high blood pressure level can lead to a stroke, which might be proven fatal and life-taking for the person.
Benadryl, diphenhydramine, and some other antihistamines might be used for treating allergies along with insomnia. The worst thing is that it does not need a prescription from the physician to purchase this type of drug.
The depressant effect of alcohol on the CNS or central nervous system enhances the sedative effect of antihistamines. It reaches a potentially dangerous level. This dangerous combination can develop drowsiness, sedation, and also severe dizziness in some cases.
In order to manage the symptoms of psychosis, such as hallucinations and delusions, antipsychotic drugs are usually prescribed. These drugs also come with some sedative properties, which increase in the presence of alcohol.
This combination and mixing of drugs can lead to severe breathing complications, along with highly impaired coordination. High amounts of alcohol with this drug also might be the reason for liver damage.
AEDs or anti-epileptic drugs are friends of those people who are suffering from epilepsy. It keeps their seizures in proper check. People who are under this medication can opt for moderate levels of drinking.
However, a moderate level means one-two drinks are almost safe for them. In case you are drinking more than that, it might change the way your body reacts with AEDs. in this case, the medications become less effective in terms of keeping seizures at bay.
Xanax and Valium are included in Benzodiazepines. They are one of the most commonly prescribed medicines. They also work on the CNS or central nervous system in order to reduce insomnia and anxiety issues.
As alcohol is also responsible for depressing the nervous system, the combination invites several dangerous symptoms as follows.
- Memory loss.
- Breathing problems.
- Slowed reflexes.
- Impaired vision.
- Extreme sedation and drowsiness.
- Loss of coordination.
This deadly drug combination also can result in coma and eventually death.
NSAIDs or non-steroidal anti-inflammatory drugs, such as ibuprofen, along with some common over-the-counter drugs, are those that people often end up mixing with alcohol. If you continue taking this particular medication for a longer time, it can increase the risk of bleeding in the digestive tract.
In addition to that, alcohol also irritates the gastrointestinal tract and stomach. This can result in ulcers along with an increasing rate of stomach bleeding. This drug combination also can reduce kidney functions.
Prescribed stimulants, for example, Adderall, improved the effects of some particular neurotransmitters, which at the same time heightened focus and alertness. Alcohol decreases the effect of this particular medication.
If you are drinking a small amount of alcohol, it can temporarily play the role of a stimulant, extending and intensifying the stimulation. On the other hand, too much consumption of alcohol can actually delay the sedative effects.
The dangerous effects of mixing and combining drugs are actually very dangerous. This is why it is always advised to consult with your physician before starting the dosage of any medication. If you are under some treatment for your stomach and nervous system-related issues, it is always advised to keep yourself away from alcohol.
Iskra Banović is our seasoned Editor-in-Chief at BlueFashion. She has been steering the website’s content and editorial direction since 2013. With a rich background in fashion design, Iskra’s expertise spans across fashion, interior design, beauty, lifestyle, travel, and culture.